SENATE MEMO

To:

Vice-Chancellor

For

From:

Dean, Faculty of Management Studies

Subject:

Proposal for the Tourism Day Celebration 2024 - Department of Tourism

Management

Date:

26.08.2024

The Proposal for the Tourism Day Celebration 2024, submitted by the Department of Tourism Management and recommended by the Faculty Board of the Faculty of Management Studies at its 239th meeting held on 20th August 2024, is forwarded herewith to be tabled at the University Senate for approval.

The Proposal and Concept for

Tourism Day Celebration 2024



Recommended & Forwarded

Department of Jourism Management Sabaragamuwa University of Sri Lanka P.O. Box - 02, Belihuloya, Sri Lanka.

Organized by:

Tourism and Hospitality Subject Association

Department of Tourism Management

Faculty of Management Studies

Sabaragamuwa University of Sri Lanka

Contents

	oduction
	Cleanup Project in Saman Dewalaya
2.	Housekeeping Competition
3.	Naturalist Session with Snake Awareness Program
4.	Creative Content Creation Session
5.	Thema Talks
6.	Networking Evening 2024
8.	Swastha Spa and Wellness Tourism Session.
9.	TiP Talks
10.	Hawaai Night
11.	Overall Budget

ecommunes

HEAD

Department of Terrism Management
abaragamuwa Urite Strank

Introduction

The Tourism and Hospitality Subject Association of the Department of Tourism Management, Faculty of Management Studies, Sabaragamuwa University of Sri Lanka, is organizing a series of impactful events to celebrate World Tourism Day 2024 under the Theme of "Tourism and Peace".

The set of programs that we are conducting are,

- 1. Cleanup Project collaboration with ZeroPlastic Movement Sabaragamuwa University of Sri Lanka
- 2. Housekeeping Competition
- 3. Naturalist session and Snake Awareness by Youth Exploration Society (YES)
 - 4. Creative content Creation Session with Collaboration of "Trip Pisso" Group
 - 5. Thema Talks
 - 6. Tip Magazine Launch
 - 7. Networking Evening 2024
 - 8. Swastha Spa and Wellness Tourism Session
 - 9. Hawaai Night

"Tourism Day Celebration 2024" is a combination of programs designed to engage and inspire participants with a diverse range of activities related to tourism and hospitality disciplines accumulating lessons to the array of subjects included in the curriculum in the Department of Tourism Management, Faculty of Management Studies such as,

- Personality and professional development TM/HM1242
- Organizational Behavior TM/HM1253
- Hospitality Management HM2113
- Marketing management TM/HM2123
- Human resources management HM 2133
- Service Quality Management TM/HM2142
- Creative Content Design for tourism and hospitality TM/HM 2152
- Hotel and housekeeping Management HM2213
- Hospitality Accounting HM2232
- Greening Tourism and hospitality TM/HM3122
- Inter-Cultural Communication for tourism TM/HM2133

- Food and Beverage Management HM3213
- Professional Cookery HM3223
- Event Management (Elective) TM/HM3232
- Spa Management (Elective) TM/HM3232
- Project Management TM3262
- Workshop in Tourism Industry TM/HM4133

We aim to provide valuable insights into the dynamic field of tourism management offer a platform for networking, collaboration, and celebration, and inspire students, faculty, and the broader community to embrace tourism as a powerful force for peace and sustainable development.

1. Cleanup Project in Saman Dewalaya.

• Introduction.

Rathnapura Maha Saman Dewalaya is an important ancient temple located in Rathnapura District, which has a lot of attractions for local and foreign tourists. As Undergraduates of the Department of Tourism Management, Sabaragamuwa University of Sri Lanka, we will clean up this important heritage with the collaboration of **ZeroPlastic Society**, Sabaragamuwa University of Sri Lanka.

Annually thousands of local and Foreign tourists travel to this temple and worship to get a blessing from God Saman, the Undergraduates of the Department of Tourism Management have identified protecting this important Ancient Heritage as one of the corporate and social responsibilities, due to most people throw polythene and plastic around the environment, so we are conducting clean up and awareness session in this location for educating people about the impact of plastic and polythene releasing to the environment. Therefore, we aim to preserve this ancient heritage for future generations.

Objective.

The program aims to persuade the people that a Clean and plastic-free environment will make the Tourism industry a better place to travel and make people aware that protecting ancient heritage is our corporate and social responsibility.

• Implementation.

Venue – Rathnapura Maha Saman Dewalaya Premises

Date -6^{th} of September, 2024.

Time – From 9.30 AM to 12.30 PM

• Agenda.

9.30 A.M -10. 00A.M - Introduction and awareness program

10.00A.M – 12.00P – Cleanup Saman Dewalaya Premises

12.00 P.M - 12.20 P.M - Collect Garbage Bags and Handover Garbage to Urban Council

12.20 P.M - 12.30 P.M - Appreciation to Participant

12.30 P.M Onwards – Refreshment Break

• Estimated Budget.

Item		Amount (LKR)
Refreshments	0	18,000
Garbage bags	10pcs set * 4	2,000
Total		20,000

2. Housekeeping Competition

Introduction

The housekeeping department is a major department we can identify in a hotel that plays a vital role in the hospitality industry. Undergraduates who follow the hospitality degree program have Housekeeping as a subject in their curriculum in their study area, having practical experience will benefit all undergraduates who follow the hospitality degree program and this program is intended to create a stage for them to showcase their talents and appreciate their talents.

• Objective

The objective of this program is to provide practical experience in Housekeeping. We hope to conduct a competition among students related to housekeeping activities

• Implementation

Venue – LT 05

Date - 10th of September, 2024.

Time - From 02.00 PM to 04.00 PM

Resource person



Mr. Saman Udagama
Executive Housekeeper
Grand Hotel Nuwaraeliya

Agenda

02:00 PM	Opening ceremony (lighting the oil lamp, offering wet towels and welcome			
02.25 PM	drink) (25 minutes) - Escorting guests to the Auditorium, Faculty of Management Studies (10 minutes)			
02:35 PM	- Introduction to the program (4 minutes)			
02:40 PM	- explaining the objectives of Program (5 minutes)			
02:45 PM	- Welcome speech by Head, Dr. K. R. L. Gunasekara (5 minutes)			
02.50 PM	-Introducing the guest speaker - Ms.J.A.R.C Sadaruwani (5 minutes)			
02.55 PM	- First Round of competition			
03.30 PM	- Second Round of Competition			
04.00 PM	- Final Round of competition			
04.30PM	- Token of appreciation (05 minutes)			

Note - (Tentative date, time and Resources persons)

• Material Requirement

Item	Amount
Hand towels	10
Bath towels	10
Table clothes	5

• Estimated Budget

Item	Amount (LKR)
*Refreshment	5,000
Certificate for participant 25*130	3,250
Gifts for winners and token of appreciation	15,000
Total	23,250

3. Naturalist Session with Snake Awareness Program.

Introduction

Sustainable tourism, Eco-Tourism, and Wildlife tourism are highly demanded fields in the tourism industry. Most hotels and nature parks now require naturalists who have good knowledge about nature, but most people don't have any idea about the importance and job opportunities in the naturalist field when it comes to the tourism industry.

We hope to do an awareness session about job opportunities as naturalists in the tourism industry with a collaboration between Thema Collection, Youth Exploration Society (YES), and Eco Team, and at the end of the session Snake, Lizard exhibition and awareness program will be done to educate undergraduates about the value of those unique animals.

Objective

This program aims to educate tourism undergraduates about job opportunities in the Naturalist field related to the tourism industry.

Implementation

Venue – At the Faculty Auditorium and Faculty Courtyard. (Open area in between LT307 and the faculty auditorium)

 $Date - 27^{th}$ of September, 2024

Time - From 8.30 AM to 11.00 AM

Resource persons



Mr.Vishud Jayathilaka



Mr.Sachintha



Mr.Bhanuka Ranasnighe



Miss. Chandeepani



Mr.Nimesh Kulathunga



Miss.Aishwarya

• Agenda

08:30 AM	- Opening ceremony (traditional dance performance, lighting the oil lan		
08.55 AM	offering wet towels and welcome drink) (25 minutes) - Escorting guests to the Auditorium, Faculty of Management Studies minutes)	(10	

09:05 AM - Introduction to the program (4 minutes)

09:10 AM - Explaining the objectives of Program (5 minutes)

09:15 AM - Welcome speech by Head, Dr. K. R. L. Gunasekara (5 minutes)

09:20 AM - Introducing the guest speaker - Mr. Hiran Dinusha (5 minutes)

09.25 AM - The Lecture by Mr. Vishud Jayathilaka (1 Hour)

10.25 AM - Snake Awareness in Faculty courtyard by Youth Exploration Society (1

Hour)

11.25 AM - Token of appreciation (05 minutes)

11.30AM - Tea Break (15 minutes)

Estimated Budget

Item	Amount (LKR)	
*Demonstration fee/ Donation for YES	10,000	
*Meals and Refreshment	17,000	
Token of Appreciation	12,000	
*Accommodation	****	
*Transportation	****	
Total	39,000	

****** Kindly request Accommodation and transportation from Sabaragamuwa university of Sri Lanka for the resource persons *****

Remarks: Kindly request the provision of digital screen facilities, camera equipment, and technical support at the auditorium of the Faculty of Management Studies. This is essential for the seamless operation of our event is of utmost importance.

4. Creative Content Creation Session

Introduction

Creative content creation is a unique field that requires special knowledge and training, tourism undergraduates who are going to join the Tourism industry should have creativity and a better understanding of how to create unique and creative content when working in the industry, we are collaborating with "Trip Pisso" team who have good experience in creative content design and Vlogging, we planned to do workshop and awareness about the value of this Special industry

Objective

The objective of this program is to make undergraduates aware of the value of creative content design in the tourism and hospitality industry in collaborate with the "Trip Pisso" team.

Implementation

Venue – At the Faculty Auditorium

Date - 27th of September, 2024.

Time - From 11.45 AM to 1.45 PM

• Resource person





"Trip Pisso" Team
Social Media Content Creators

Agenda

11.45 AM - Introduction to the program (5 minutes)
11.50 AM - Introducing the guest speaker - Mr. Hiran Dinusha (5 minutes)
11.55 AM - The Workshop by "Trip Pisso" Team (2 Hours)
01.55 PM - Token of appreciation (05 minutes)
02.00 PM - Lunch Break (1 Hour)

Estimated Budget

Item	Amount (LKR)	
*Demonstration fee	10,000	
*Meals and Refreshment	15,000	
*Accommodation	****	
Transportation	10,000	
Token of Appreciation	10,000	
Total Amount	45,000	

***** Kindly request Accommodation facility and transportation expenses from Sabaragamuwa university of Sri Lanka for the resource persons ******

5. Thema Talks

Getting guidance and ideas from industry experts as Tourism undergraduates will be a good opportunity when they join to work in the industry. Thema talks program will include a panel discussion with industry experts about World Tourism Day 2024 under the theme of Tourism and peace, they will share different experiences in their fields and will share thoughts and ideas about the Tourism industry and its sustainability. We hope to collaborate with G17 University Ambassadors in this session. This will be a good opportunity for undergraduates to get an idea about the industry and for the department in collaboration with industry.

Objective

This program aims to improve the knowledge of undergraduates in the industry by giving industry experts guidance to them.

Implementation'

Venue - At the Faculty Auditorium

Date – 27th of September, 2024.

Time – From 03.00 PM to 05.00 PM

Resource person



Mr. Nalaka Amaratunga Chief Executive Officer Destination Management Sector/VP John Keells Group John Keells Holdings PLC



Miss. Gayangi Wirasinha Managing Director at Abercrombrie and Kent, Sri Lanka



Mr. Maxime Wickramasinghe
Director of Marketing and Business Development
Thema Collection



Mr.Anuruddha Bandara CEO of Eco Team

Agenda

03.00 PM	-	Introduction to the program (5 minutes)
03.05 PM	-	Introducing the guest speaker - Mr. Hiran Dinusha (5 minutes)
03.10 PM	-	Thema talks session (2 hours)
05.10 PM	-	Conclusion (Concluding remarks and final acknowledgments) (15
minutes)		
05.25 PM	-	Token of appreciation (05 minutes)

Estimated Budget

Item	Amount (LKR)
12.6.1	15,000
*Meals and Refreshment	10,000
Decoration	12,000
Token of Appreciation	37,000
Total Amount	37,000

6. Networking Evening 2024

Introduction

"Networking Evening" can be introduced as an event which connect industrial experts and academia together, soothing music, Snacks and calm environment will help to interconnect industry, students and lectures together.

Objective

To create a platform for undergraduate students to collaborate with industry experts, create unity among all undergraduates in the Department of Tourism Management, Faculty of Management Studies, Sabaragamuwa University of Sri Lanka.

Implementation

Venue - Faculty Courtyard (Open area in between LT307 and the faculty auditorium)

Date – 27th of September, 2024.

Time - From 05.30 PM to 06.30 PM

Agenda

05:30 PM - Escorting guests to "Networking Evening" 2024

05:45 PM - Welcome dance performance

05.55PM - Singing performance

06.05 PM - Dancing performance

06.10 PM - Singing performances

Material Requirement

Material	Amount needed	
Electric kettles	2	
Tablespoons	10	
Teacups(Coconut Shells)	20	
Bowls	5	
Jugs	3	
Paper plates Packets	1	

• Estimated Budget

Item	Quantity	Amount (LKR)	Total	amount
			(LKR)	
Decorations				20,000
Snacks				10,000
Lightning (rented)				10,000
Coconut oil	1L	01		1,400
Beverages (Coffee,)				20,000
Total				61,400

8. Swastha Spa and Wellness Tourism Session

· Introduction

Recently Writness Trurium Has a highly demanded special Interest tourism category. In wellness tourism spa and hody treatments are important because they require good knowledge

and practice. Without experience or practice, spa treatments cannot be effective.

As tourism undergraduates Department of Tourism Management, Faculty of Management

Studies who study Spa Management subject, they have learned theories of spa management.

By Conducting this program, we hope to give practical exposure to our undergraduates.

Students who study spa management will perform as spa therapists and this will be a good

opportunity for them to get practical experience and it will help them to showcase their talent

in this unique field

Objective.

This program aims to give practical experience in spa management and educate undergraduates

about wellness and health tourism.

• Implementation.

Venue - LT 04 and LT 05

Date - 15th of October 2024

Time - 12.00 PM - 6.00PM

Resource person

Prof. Iraj Rathnayake

Department of Tourism Management

Faculty of Management Studies

Sabaragamuwa University of Sri Lanka

18

Agenda

12:00 PM	- Introduction to the program (4 minutes)
12:05 PM	explaining the objection
12:10 PM	- explaining the objectives of Program (5 minutes) - Welcome speech by H.
12.15 PM	- Welcome speech by Head, Dr. K. R. L. Gunasekara (5 minutes) - Introducing the guest speaker -(5 minutes)
12.20PM	- Lecture by guest Speaker (30 minutes)
12.50 PM	- Starting Treatments
05.55 PM	- Token of appreciation (05 minutes)

Note - (Tentative date and time)

Estimated Budget

Item	Required quantity	Unit Price	Total Price
Spa Massage Bed (Portable)	03	80,000	240,000
2. Spa Stool	03	15,000	45,000
3. Wooden Spa Trolley	03	10,000	30,000
4. Digital Blood Pressure Monitor	01	15,000	15,000
5. Bathroom Scale Digital	01	8,000	8,000
6. Terracotta Essential Oil Burne	02	1,000	2,000
7. Bathrobe Kimono Adult	20	Sponsored	
8. Teak Towel Shelf	02	Sponsored	
9. Towels	20	Sponsored	
• Large	20	Sponsore	d
 Medium 	20	Sponsore	
• Small	40	Sponsore	ed*
10. Ring-spun cotton	05	Sponsore	ed
11. Organic Cotton Kapok Soft Pillow	20	Sponsore	ed
12. Spa Slippers	20	20,0	00 20,
13. Consumables			<u>360</u> ,
Total			

9. TiP Talks

Introduction

In TiP Talks, we hope to launch the TiP magazine volume 07. As the next generation of tourism leaders, we believe in nurturing industry knowledge and raising awareness. Our program, 'Tip Talks,' is a platform aimed at bridging the gap between academia and the tourism industry by bringing together students, professionals, and experts

Objective

To launch the 7th volume of the "TiP" magazine with the theme "Wanderlust", and establish a platform for gaining industry insights while showcasing students' creativity and collaboration with academia

Implementation

Venue - Faculty Courtyard (Open area in between LT307 and the faculty auditorium)

Date – 27th of Octomber, 2024.

Time - From 05.30 PM to 06.30 PM

Resource person



Mr.Eksath Wijerthana CEO of Browns Hotels and resorts



Mr.Nalin Mallwenna MD of House of travel and tourism

Agenda

01.55 PM	-	Before the beginning (Music) (5 minutes)
02.00 PM	-	Commencement of the TiP TALK (5 minutes)
02.07 PM	-	TiP speech of the Dean, Prof. Athula Gnanapala (5 Minutes)
02.14 PM	-	TiP speech of the Head, Mr. K. R. L. Gunasekara (5 Minutes)
02.21 PM	-	Distribution of TiP Magazines (Printed versions) (10 Minutes)
02.33 PM	-	TiP talk of the TiP Editor-in-Chief, Mr. Hiran Dinusha (6 Minutes

02.40 PM	-	TiP Speech (15 minutes)
02.56 PM	~	Video (5 minutes)
03.03 PM	-	TiP review (15 minutes)
03.20 PM	~	TiP comments (10 minutes)
03.32.PM	-	TiP Keynote (15 Minutes)
04.01 PM	-	TiP thanking talk (7 Minutes)
04.10 PM	,-	Token of appreciation (05 minutes)
04.17 PM	-	TiP Ta-ta (2 minutes)

Estimated Budget

Hem	Amount (LKR)
Printing cost	400,000
Decoration	100,000
Refreshments	20,000
Token of appreciation	12,000
Total	532,000

Note - (Tentative date, time and Resources persons)

Remarks: Kindly request the provision of digital screen facilities, camera equipment, and technical support at the auditorium of the Faculty of Management Studies. This is essential for the seamless operation of our event is of utmost importance.

10.Hawaai Night

Hawaai night is a gathering of students and lectures together to get to know each other, this is a celebration and party event under the theme of Hawaai, Food and beverages, Fun games, Music, Dance, and drama items will be there to get entertainment to all students and lectures. this program will be conducted as the last event of the Tourism Day Celebration 2024.

The objective of this program is to gather all tourism undergraduates and lecturers in the same event to develop friendship, support, and create unity.

Implementation

At Management Faculty

Agenda

04:00 PM	- Introduction to the program (4 minutes)
04:05 PM	- explaining the objectives of Program (5 minutes)
04:10 PM	- Welcome speech (5 minutes)
04.15 PM	- Games
06.30 PM	- Dancing and Music Performance
07.15 PM	- Dinner
07.45 PM	- Opening cocktail counter and street food counters.
08.00 PM	- Musical Program

Estimated Budget

Item	Amount (LKR)
Food & beverages	100,000
Dancing	4,000
Music	30,000
Decoration	60,000
Cocktail	60,000
Total	254.000

11.Overall Budget

Cleanup Project in Saman Dewalaya	Estimated Budget
Housekeeping Competition	20,000
	23,250
Naturalist session and Snake Awareness by Youth Exploration Society (YES)	39,000
Creative content Creation Session with Collaboration of "Trip Pisso"	45,000
Thema Talks	37,000
Tip Magazine Launch	532,000
swastha Spa and Wellness Tourism Society	360,00
Networking Evening 2024	61,40
Hawaii night	254,00
Total	1,371,65

Kindly Request budget allocation for all programs related to Tourism Day Celebration 2024 Apart from Hawaii night program**

Remarks – Relevant request letters for Transportation and Accommodation for Creative content design session and Naturalist Session with Snake Awareness Program are attached below.



20.08.2024

Vice Chancellor

Thro' Dean/ Faculty of Management Studies

Thro' Head/ Department of Tourism Management

Recommended & Fon

Department of Tourism Man

Requesting Approval for the accommodation of resource persons P.O. Box - 02, Belihulan

I am writing on behalf of the Tourism and Hospitality Subject Association of the Department of Tourism Management, Faculty of Management Studies, Sabaragamuwa University of Sti Lanka to kindly request accommodation at the University Resort for the 5 resource persons from the 'Trip Pisso' content creation group who will be participating in the Creative Content Creation session organized by the Tourism and Hospitality Subject Association for celebrate World Tourism Day on the 27th of September 2024.

I kindly request your approval for the requested accommodation (Booking ID 2232 - Whole Resort) arrangement from the 26th to the 28th of September 2024 to facilitate this team.

Thank you.

Yours sincerely.

J.M.S.S Sewwandi

Secretary

Tourism and Hospitality Subject Association

Department of Tourism Management

Faculty of Management Studies

Sabaragamuwa University of Sri Lanka